Thunderstorm Wind, Washington
- When
- July 6, 6:20 PM CST
- Where
- Washington County, 1 mi E of Kimeo
- Measured
- 61 kt (70 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.600, -96.983
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 6, 2:05 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 305 PM CDT SAT JUL 6 2002 HEAT AND HUMIDITY THE MAIN SHORT TERM CONCERNS AS PRECIP CHANCES WILL BE LIMITED TO ISOLATED AFTERNOON THUNDERSTORMS...AT BEST... THROUGH MONDAY A HOT AND HUMID AIRMASS TO REMAIN IN PLACE THROUGH MONDAY AS MODELS PARK UPPER HIGH PRESSURE OVER AREA. WITH TEMPERATURES RISING INTO THE MIDDLE AND UPPER 90S AND DEWPOINTS IN THE LOWER 70S OVER NORTHEAST AND EAST CENTRAL KANSAS...HEAT INDICES WILL BE TOPPING OUT AROUND OR A LITTLE OVER 100 NEXT TWO DAYS. LIGHT...TO NEARLY CALM WINDS WILL PROVIDE LITTLE RELIEF FROM THE HEAT AS WELL. HOWEVER... NIGHTTIME LOWS/HEAT INDICES...SIMILAR TO RECENT DAYS...STILL EXPECTED TO DROP INTO THE LOWER 70S. SOME RELIEF IN SIGHT TUESDAY/WEDNESDAY AS FRONT WILL BRING SOMEWHAT COOLER TEMPERATURES AND A CHANCE FOR THUNDERSTORMS. SINCE NOT MEETING HEAT ADVISORY CRITERIA YET...WILL ISSUE USPS FOR NOW HIGH LIGHTING HOT AND HUMID CONDITIONS EXPECTED DURING THE DAYLIGHT HOURS. CERTAINLY CANT SEE ANY ORGANIZED CONVECTION GETTING GOING OVER AREA THROUGH MONDAY...DUE TO UPPER HIGH OVER AREA AND NO SURFACE FRONTS... BUT WITH DAYTIME HEATING...AND DUE TO HIGH DEWPOINTS/PRECIPITABLE WATER...EXPECT ISOLATED AFTERNOON THUNDERSTORMS COULD POP UP MOST ANYWHERE OVER CWA. BETTER...BUT NOT GREAT...PRECIPITATION CHANCES WILL COME LATE MONDAY NIGHT...TUESDAY AND TUESDAY NIGHT AS FRONT SLOWLY SAGS SOUTH THROUGH AREA. MAIN ENERGY FROM SEVERAL SHORTWAVES TRAVERSING THROUGH UPPER RIDGE OVER ROCKIES STAYS TO NORTH OF CWA...SO NOT MUCH HELP THERE. BEYOND TUESDAY NIGHT...WILL CONTINUE WITH DRY FORECAST OUT THROUGH SATURDAY. TODAYS 12Z AVIATION SHOWING A CONSIDERABLY STRONGER SHORTWAVE...COMPARED TO 00Z MRF...SLIDING DOWN EAST SIDE OF ROCKIES HIGH BY WEDNESDAY NIGHT INTO THURSDAY MORNING. HOWEVER...STILL LOOKS TOO FAR NORTHEAST OF CWA TO CREATE RAIN FOR OUR AREA. .TOP...NONE. 38
KSZ010>012-022>024-026-036>040-054>056-058-059-070900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 420 PM CDT SAT JUL 6 2002 ...HOT AND HUMID CONDITIONS WILL PREVAIL ACROSS NORTHEAST AND EAST CENTRAL KANSAS THROUGH MONDAY... AFTERNOON HEAT INDICES ARE EXPECTED TO REACH FROM 98 TO 104 BOTH SUNDAY AND MONDAY. THE COMBINATION OF AFTERNOON HIGHS IN THE MIDDLE TO UPPER 90S... AND HIGH HUMIDITY LEVELS...WILL PRODUCE HEAT INDICES OF 98 TO 104 DEGREES DURING THE MID TO LATE AFTERNOON HOURS. THE WINDS WILL PROVIDE LITTLE RELIEF FROM THE HEAT AS WELL...AS THEY WILL BE LIGHT OR NEARLY CALM. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE TO THE HEAT AND ALSO AVOID STRENUOUS PHYSICAL ACTIVITY. YOUR BODY CAN LOSE UP TO A GALLON OF WATER AN HOUR THROUGH PERSPIRATION. DRINK PLENTY OF WATER TO AVOID DEHYDRATION. ALCOHOLIC AND CAFFEINATED BEVERAGES CAN INCREASE THE RATE OF WATER LOSS IN YOUR BODY...INCREASING THE RISK OF HEAT EXHAUSTION OR STROKE. WEAR LIGHTWEIGHT...LIGHT COLORED AND LOOSE FITTING CLOTHING. WEAR A HAT TO SHIELD YOURSELF FROM THE SUN AND WEAR SUN SCREEN. AN APPROACHING COLD FRONT SHOULD BRING RELIEF FROM THE HEAT BY TUESDAY AND WEDNESDAY. THE FRONT WILL ALSO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE AREA MONDAY NIGHT...TUESDAY AND TUESDAY NIGHT. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS... FOR THE LATEST WEATHER INFORMATION.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303509.